Cyclic Vomiting Syndrome Message Board
Register Calendar Latest Topics
 
 
 


Reply
  Author   Comment  
Monchhichi

Registered:
Posts: 5
Reply with quote  #1 

Hello,

I cannot believe I found this website.  I am 37 years old and a female.  My first episode occurred in 2012.  I was at work and the waves of nausea hit me like a ton of bricks.  I ran to the bathroom and heaved and vomited, sweating and aching.  I'm sure everyone can relate.  My boss found me sleeping on the bathroom floor in the dark.  They drove me to urgent care where I was given Zofran.  I just slept and then woke up feeling exhausted.

These episodes happened about every 1-2 months.  Sometimes I'd wake up and immediately start puking and then the unrelenting fatigue would hit.  My last episode happened last night.  I have had so many that I know when they will hit.  I was cleaning a house (I clean on the side for income) and the sweating started.  Then the nausea hit and the stomach cramps.  I was able to make it to the bathroom where I spit saliva out and puked, spit and puked.   I left shortly after that and was nodding off on the way home.  It was horrible.  I went straight to bed.  I had an episode recently after leaving a doctor's appointment.  I puked in the parking lot and then fell asleep until 11:30 PM.  

The problem with all of this is I am a recovered heroin addict.  When I came home at 11:30 PM, my family didn't believe me.  My husband knows about these episodes.  I had a brief respite from them after my pregnancy in 2014.  During the pregnancy I had the episodes back to back.  It wasn't morning sickness.  I would come to work and sleep in my car until it passed.  I have noticed a lot of people mentioning Dilaudid or morphine.  I don't want to go down that road again.  

I have tried to explain to everyone how hard this is for me.  The fatigue is the worst.  I  literally cannot keep my eyes open.  I can feel the nausea in waves.  It is crippling.  Thankfully I have only had one episode at work this year.  

I am so grateful to have found this site.  I didn't even know this was something other people suffered with.  I don't know how to even approach this with my doctor.  I take Adderall, Tramadol and gabapentin.  Sometimes I am Rx'ed Xanax for anxiety due to frequent air travel.  I just don't want her to think it's the medications.  It took me a long time to get reestablished with a doctor.  I moved to Southern Illinois from Chicago last year to get away from the heroin.  I was living on the street and totally cut off from my family.  My doctor knows this.  I am scared that any little thing will make her think she needs to cut back on my medications.  This may be an irrational fear.  However, I recently had surgery and the fact that I'm a recovered addict made it absolute hell.  They didn't treat my pain properly.  They snickered and laughed at my arms because my veins are collapsed.  It was awful.  

I know this post is all over the place.  I wanted to get it down before I got too busy.  

Thank you!

0
ginny

Avatar / Picture

Moderator
Registered:
Posts: 4,553
Reply with quote  #2 

Adult onset CVS and pedi onset can be two different conditions or the same condition-- this is something the doctors don't know.  What seems to be pretty true is that the pedi population is treated very differently than the adult population.  

Your doctor will need to run tests to rule out other conditions.

Some of the medication you are taking could be triggering the cycles too.  Your doctor will work through this with you.

You are not terribly far from the CVSA medical center.  Could you set up an appointment there? or your doctor might consult with one of the doctors there.  

The CVSA telephone support group meets on Tuesday every month.  The information is pinned on the General Forum.  Hopefully you can join in on a call and "meet" some others who are also having a tough time.

Let us know how you are doing and how the testing goes.  

 


__________________
ginny CVSA Moderator
0
ginny

Avatar / Picture

Moderator
Registered:
Posts: 4,553
Reply with quote  #3 
Blynda, something went amiss with your answer.  Try again, maybe there was a "hiccup" in the software?
__________________
ginny CVSA Moderator
0
wynnak

Avatar / Picture

Moderators
Registered:
Posts: 820
Reply with quote  #4 
Monchhichi,

What you are describing working through the addiction is part of the opioid crisis now and making it hard to get Pain management for a lot of people. If you are a member, there is an article coming out in the next newsletter that is from a family, that worked with our medical advisors, to get both CVS and the addiction as a result of addressed. A lot is going on in the research world on pain management with out the addictive pain meds. That is where the Capsaicin cream came into play with both CHS and CVS. It interrupts the Trap1 Receptors and makes the abdominal pain lessen. 

Have you gone through testing to rule out other conditions? That would be where I would start if you haven't. I know that dealing with the medical field is very difficult especially when you have a history or just the collapsed veins.  Finding a sympathetic doctor really is key. It sounds like you have found that. Can they research CVS and help you get the testing done? 

__________________
Blynda
Message Board Moderator
Monthly Support Call Moderator
0
wynnak

Avatar / Picture

Moderators
Registered:
Posts: 820
Reply with quote  #5 
SO weird.. When I try to edit it.. it still does the same thing.. Yet I can copy and paste.
__________________
Blynda
Message Board Moderator
Monthly Support Call Moderator
0
Monchhichi

Registered:
Posts: 5
Reply with quote  #6 

I have an appointment next month.  Reading through these posts, I have noticed many posters describing episodes lasting days or weeks.  This last episode, after the vomiting, I had a week of straight vertigo and fatigue.  We were slow at my job so it was torture.  I would get a spell and have to put my head down.  If I didn't, I had to run to the bathroom and just lay on the floor.  

My question is this; would this be a continuation of the regular cycle?  Usually I have a cycle lasting a few hours, then it's done and I am completely fine.  This was awful.  I am better now but I know it's coming.  [frown]  

I hate this.  I don't know what it is.  I had it before my dope days so I know it's not related.  Sometimes I wonder though if by introducing all the drugs, I have prolonged it.  

Thanks everyone.  😉

0
wynnak

Avatar / Picture

Moderators
Registered:
Posts: 820
Reply with quote  #7 
Vertigo is no joke. Have you discussed this with your doctor? Any changes to your normal episode, I would. I have seen people consult ENT and Neurology for things like this. Ent, could be something affecting inner ear. Or Neuros because for my son, the vertigo is a migraine indicator or issue when he has migraines. Maybe you can get in earlier than a month from now. 

Episodes are different for everyone. I have seen people that are affected for only a couple hours.. My son's go for weeks. 



__________________
Blynda
Message Board Moderator
Monthly Support Call Moderator
0
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.